EconPapers    
Economics at your fingertips  
 

Some Impossibility Theorems in Econometrics with Applications to Structural and Dynamic Models

Jean-Marie Dufour ()

Econometrica, 1997, vol. 65, issue 6, 1365-1388

Abstract: General characterizations of valid confidence sets and tests in problems involving (locally almost) unidentified (LAU) parameters are presented. In particular, any valid confidence set for an unbounded LAU parameter must be unbounded with positive probability. Consequently, almost surely bounded confidence sets, like Wald-type confidence sets, have zero coverage probability and Wald-type test statistics cannot be pivotal functions. The results are applied to simultaneous equations (weak instruments), regressions with autoregressive errors, long-run multipliers, and cointegrating vectors. For such models, Wald-type procedures are not recommended while LR procedures can be shown to be valid.

Date: 1997
References: Add references at CitEc
Citations: View citations in EconPapers (342)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:65:y:1997:i:6:p:1365-1388

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:ecm:emetrp:v:65:y:1997:i:6:p:1365-1388